Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 18, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at May 3, 2016, 8:29 PM EDT for 4 counties in North Carolina. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2016, 8:29 PM EDT (00:29 UTC)
- Expired
- May 3, 2016, 9:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Beaufort County, NC, Craven County, NC, Lenoir County, NC, Pitt County, NC
The radar
The Morehead City radar (KMHX), 78 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 8:35 PM EDT | HAIL 1 | 2 Se Ayden, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 6:58 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 933 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.6
The text
As transmitted.
204
WUUS52 KMHX 040029
SVRMHX
NCC013-049-107-147-040115-
/O.NEW.KMHX.SV.W.0018.160504T0029Z-160504T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
829 PM EDT TUE MAY 3 2016
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BEAUFORT COUNTY IN EASTERN NORTH CAROLINA...
NORTHEASTERN LENOIR COUNTY IN EASTERN NORTH CAROLINA...
NORTHWESTERN CRAVEN COUNTY IN EASTERN NORTH CAROLINA...
SOUTHEASTERN PITT COUNTY IN EASTERN NORTH CAROLINA...
* UNTIL 915 PM EDT
* AT 828 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AYDEN...
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GREENVILLE...NEW BERN...WASHINGTON...AYDEN...RIVER ROAD...GRIFTON...
VANCEBORO...GOOSE CREEK STATE PARK AND CHOCOWINITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3557 7737 3550 7683 3510 7706 3536 7748
TIME...MOT...LOC 0028Z 279DEG 32KT 3544 7734
HAIL...1.00IN
WIND...60MPH
$$
22 follow-up statements
144
WWUS52 KMHX 040048
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
848 PM EDT TUE MAY 3 2016
NCC107-040057-
/O.CAN.KMHX.SV.W.0018.000000T0000Z-160504T0115Z/
LENOIR NC-
848 PM EDT TUE MAY 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LENOIR COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
EASTERN NORTH CAROLINA.
LAT...LON 3550 7683 3520 7700 3540 7735 3556 7730
TIME...MOT...LOC 0047Z 279DEG 32KT 3541 7713
$$
NCC013-049-147-040115-
/O.CON.KMHX.SV.W.0018.000000T0000Z-160504T0115Z/
BEAUFORT NC-CRAVEN NC-PITT NC-
848 PM EDT TUE MAY 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHWESTERN BEAUFORT...NORTH CENTRAL CRAVEN AND SOUTHEASTERN
PITT COUNTIES...
AT 847 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
VANCEBORO...OR 10 MILES SOUTHWEST OF RIVER ROAD...MOVING EAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WASHINGTON...RIVER ROAD...VANCEBORO...GOOSE CREEK STATE PARK AND
CHOCOWINITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3550 7683 3520 7700 3540 7735 3556 7730
TIME...MOT...LOC 0047Z 279DEG 32KT 3541 7713
HAIL...1.00IN
WIND...60MPH
$$
2814
WWUS52 KMHX 040059
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
859 PM EDT TUE MAY 3 2016
NCC013-049-147-040115-
/O.CON.KMHX.SV.W.0018.000000T0000Z-160504T0115Z/
BEAUFORT NC-CRAVEN NC-PITT NC-
859 PM EDT TUE MAY 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHWESTERN BEAUFORT...NORTH CENTRAL CRAVEN AND SOUTHEASTERN
PITT COUNTIES...
AT 858 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF GOOSE CREEK STATE PARK...OR 7 MILES SOUTH OF RIVER ROAD...MOVING
EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WASHINGTON...RIVER ROAD...GOOSE CREEK STATE PARK AND CHOCOWINITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3550 7683 3525 7697 3541 7720 3554 7717
TIME...MOT...LOC 0058Z 279DEG 32KT 3539 7700
HAIL...1.00IN
WIND...60MPH
$$
2What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 6:39 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, May 3, 6:39 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
639 PM EDT TUE MAY 3 2016
.SYNOPSIS...
A COLD FRONT WILL GRADUALLY DROP SOUTHEAST INTO THE AREA LATE
TONIGHT THEN SLOWLY SLIDE OFFSHORE FRIDAY. LOW PRESSURE WILL
DEVELOP ON THE FRONT WEDNESDAY AND REMAIN OVER THE SOUTHEAST COAST
THROUGH FRIDAY. THE LOW WILL FINALLY MOVE NORTHEAST AWAY FROM THE
REGION OVER THE WEEKEND AS HIGH PRESSURE BUILDS SOUTH OF THE AREA.
A WEAK COLD FRONT WILL APPROACH FROM THE NORTH SUNDAY INTO MONDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 630 PM TUE...SCT TSRA...A FEW SVR...TO THE W ARE GRAD
SPREADING E TOWARD ERN NC. ATMS IS ONLY MODESTLY UNSTABLE HOWEVER
SHEAR IS FAIRLY STRONG AHEAD OF APPROACHING UPR TRF. THREAT FOR
SEVERE WX WILL CONT INTO THE EVENING ESPCLY INLAND BEFORE WE SEE
ATMOSPHERE GRAD STABILIZE. GIVEN SCT NATURE OF CONVECTION TO THE W
LOWERED POPS TO CHC THRU THE EVENING. THINK THERE WILL BE A LULL
IN THE ACTIVITY AFTER 06Z AND WILL DROP SEVERE WORDING AND LOWER
POPS. EXPECTING LOWS IN THE LOWER TO MIDDLE 60S.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
AS OF 330 PM TUE...LOOKS LIKE THE SURFACE COLD FRONT WILL STALL
OVER EASTERN NC AND WEAKEN WEDNESDAY WITH A WEAK AREA OF LOW
PRESSURE FORMING ALONG IT. DIVERGENT MODEL SOLUTIONS MAKE FOR A
TRICKY FORECAST BUT CONSENSUS OF GUIDANCE SUGGESTS A PLUME OF
MOISTURE STREAKING NORTHEAST ACROSS THE AREA DURING THE MORNING
THROUGH EARLY AFTERNOON WITH SCATTERED SHOWERS AND THUNDERSTORMS.
WILL INCREASE POPS TO 40-50% COAST AND 30-40% INLAND. THE MODELS
INDICATE DRYING OF THE COLUMN THROUGHOUT THE AFTERNOON WHICH
SHOULD LEAD TO DECREASING CHANCES OF PRECIPITATION. WILL STILL
HOLD ON TO CHANCE POPS THOUGH DUE TO UNSTABLE CONDITIONS WITH LI
VALUES -3 TO -5 EXPECTED. WILL FORECAST HIGHS IN THE MID TO UPPER
70S (LOWER 70S OUTER BANKS).
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
AS OF 330 PM TUESDAY...
AN OMEGA BLOCK PATTERN WILL DEVELOP FOR THE FIRST HALF OF THE LONG
TERM AS AN UPPER LEVEL CLOSED LOW DROPS SOUTH INTO THE MID-ATLANTIC
REGION THURSDAY AND BECOMES ANCHORED THROUGH EARLY SATURDAY BEFORE
SLOWLY SHIFTING OUT TO SEA BY THE BEGINNING OF NEXT WEEK. GIVEN
THIS SYNOPTIC PATTERN, FEEL UNSETTLED WEATHER WILL CONTINUE THROUGH
FRIDAY WITH EVENTUAL CLEARING THROUGH THE WEEKEND.
WEDNESDAY NIGHT THROUGH FRIDAY NIGHT: AS THE FIRST WAVE OF LOW
PRESSURE EXITS THE REGION WEDNESDAY NIGHT, EXPECT A BRIEF REPRIEVE
IN SHOWERS OVERNIGHT. HOWEVER, A SFC LOW WILL BE ON ITS HEELS FROM
THE NORTHWEST AS THE MAIN UPPER LEVEL TROUGH PIVOTS TOWARD THE MID-
ATLANTIC. THIS WILL MEAN SHOWERS (SCHC THUNDERSTORMS THUR
AFTERNOON) THROUGH THIS PERIOD. THE SFC LOW WILL EVENTUALLY MOVE
OFFSHORE THURSDAY NIGHT AND OFF THE MID-ATLANTIC COAST DURING THE
DAY FRIDAY. MID LEVEL DRYING WILL INCREASE FRIDAY NIGHT HELPING TO
TAPER OFF PRECIPITATION. EXPECT HIGH TEMPERATURES TO BE AROUND 70
AND LOWS IN THE LOWER 50S INLAND TO MID 50S ALONG THE OBX.
SATURDAY THROUGH SUNDAY: AS THE MAIN UPPER LEVEL TROUGH PIVOTS
THROUGH EASTERN NC SATURDAY AFTERNOON, EXPECT SUBSIDENCE FLOW BEHIND
THE DEPARTING LOW TO HELP CREATE SOME BREAKS IN CLOUD COVER AND
TEMPS TO WARM UP A BIT, INTO THE MID 70S INLAND TO AROUND 70 ALONG
THE OBX. A BACKDOOR COLD FRONT WILL APPROACH SUNDAY USHERING IN
RETURN FLOW TO THE AREA. THIS WILL WARM TEMPERATURE INTO THE MID 80S
INLAND TO THE MID 70S ALONG THE OBX.
SUNDAY NIGHT THROUGH TUESDAY: A BACKDOOR COLD FRONT WILL MOVE
THROUGH, POSSIBLY BECOMING HUNG UP ACROSS OR JUST SOUTH OF THE AREA.
WHILE IT LOOKS LIKE THERE COULD BE A FEW SHOWERS IN THE VICINITY OF
THIS FRONT, THE OVERALL MOISTURE ASSOCIATED WITH THIS BOUNDARY LOOKS
FAIRLY DRY, SO HAVE KEPT OUT SCHC POP FOR NOW. MAY NEED TO INCLUDE
IT IF UPPER LEVEL MOISTURE LOOKS TO INCREASE. GIVEN SUCH LIGHT FLOW
WITH HIGH PRESSURE TRYING TO BUILD IN, EXPECT TEMPERATURE TO BE A
DEGREE OR TWO COOLER THAN THAT OBSERVED SUNDAY. RETURN FLOW SLOWLY
DEVELOPS MONDAY NIGHT INTO TUESDAY AS ANOTHER SYSTEM APPROACHES FROM
THE WEST. THIS WILL ALLOW HIGH TEMPS TUESDAY TO REBOUND INTO THE
MID 80S INLAND TO MID 70S ALONG THE OBX.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM /THROUGH WEDNESDAY AFTERNOON/...
AS OF 630 PM TUESDAY...MAINLY VFR THRU THE EVENING. THERE WILL BE
SCT STRONG CONVECTION CROSSING RESULTING IN POSS BRIEF MVFR/IFR
ALONG WITH THREAT OF GUSTY WINDS/HAIL. LATER TONIGHT WITH LOW
LVLS NEARLY SATURATED EXPECT PD OF IFR OR WORSE IN STRATUS AND
POSS SOME FOG AS WINDS GO LIGHT. IFR SHLD GRAD TRANSITION THRU
MVFR WED MORN WITH MAINLY VFR LATE MORN THRU AFTN. WILL AGAIN HAVE
THREAT OF SCT SHRA/TSRA WED THAT COULD BRIEFLY LOWER FLIGHT
CATEGORIES.
LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 330 PM TUESDAY...AN ACTIVE WEATHER PATTERN FROM WEDNESDAY
NIGHT THROUGH FRIDAY NIGHT AS AN UPPER LEVEL CLOSED LOW PIVOTS
THROUGH THE AREA WITH A SERIES OF SFC FLOWS CROSSING THE AREA. THE
MOST POTENT BEING THURSDAY NIGHT INTO EARLY FRIDAY. EXPECT REDUCED
VSBYS/CIGS EARLY THURSDAY AND OVERNIGHT THURSDAY INTO FRIDAY WITH
PLENTY OF MOISTURE AT THE LOW LEVEL. NOT TO MENTION REDUCED VSBYS
ASSOCIATED WITH ANY HEAVIER SHOWERS/THUNDERSTORMS. CONDITIONS
IMPROVE SATURDAY INTO SUNDAY. A BACKDOOR FRONT WILL APPROACHING
SUNDAY WITH INCREASED RETURN FLOW DEVELOPING.
&&
.MARINE...
SHORT TERM /THROUGH WEDNESDAY/...
AS OF 630 PM TUESDAY...WINDS GUSTING 20 TO 25 KTS STILL AT
DIAMOND BUOY SO WILL EXTEND SCA CPL HOURS THIS EVENING TO COVER
MARGINAL SCA CONDITIONS CENTRAL WATERS. OTHERWISE NO CHANGES
PLANNED.
PREV DISC...SMALL CRAFT ADVISORY CONDITIONS HAVE REALLY NOT
DEVELOPED TODAY BUT THE NWPS AND ESPECIALLY THE WAVEWATCH WAVE
MODELS INDICATE 6 FT SEAS DEVELOPING OVER THE OUTER CENTRAL WATERS
SO WILL CONTINUE THE ADVISORY BUT END IT AT 8 PM WHEN THE
WAVEWATCH MODEL HAS SEAS SUBSIDING BELOW 6 FT. EXPECT SOUTHWEST
WINDS TO CONTINUE 10-20 KT THROUGH WEDNESDAY WITH THE FLOW
BECOMING NORTHERLY AROUND 10 KT NORTH OF OREGON INLET AND THE
ALBEMARLE SOUND LATE IN THE DAY. SEAS WILL RUN 3 TO 5 FT OUTER
WATERS AND 2 TO 4 FT NEARSHORE THROUGH WEDNESDAY.
LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 330 PM TUESDAY...AN ACTIVE WEATHER PATTERN WEDNESDAY NIGHT
THROUGH EARLY SATURDAY AS AN UPPER LEVEL LOW PIVOTS THROUGH WITH A
SERIES OF SFC LOWS CROSSING THE AREA. THIS WILL MEAN SHOWERS THROUGH
THIS PERIOD WITH IMPROVING WEATHER THROUGH THE WEEKEND. FLOW WILL
BE GENERALLY LIGHT THROUGH MUCH OF THE PERIOD. LIGHT AND VARIABLE
WINDS THURSDAY AS THE SFC LOW TRAVERSES THE AREA. THE LOW EVENTUALLY
MOVES OFF THE NORTHEAST COAST WITH NORTHWEST FLOWS BEHIND IT FRIDAY
INTO SATURDAY. RETURN FLOW DEVELOPS ON SUNDAY AHEAD OF THE BACKDOOR
COLD FRONT. SEAS 3 TO 5 FOOT SEAS THROUGH FRIDAY WITH SEAS
SUBSIDING SATURDAY 2 TO 3 FEET. SEAS BUILD BACK SUNDAY, 3 TO 5
FEET.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR AMZ152-
154.
&&
SYNOPSIS...JME
NEAR TERM...RF/JME
SHORT TERM...JME
LONG TERM...LEP
AVIATION...RF/LEP
MARINE...RF/JME/LEPHazardous weather outlook, May 3, 5:09 AM EDT, 15 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 509 AM EDT TUE MAY 3 2016 NCZ095-103-104-040915- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 509 AM EDT TUE MAY 3 2016 ...MODERATE RIP CURRENT RISK IN EFFECT FROM CAPE LOOKOUT TO CAPE HATTERAS THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND ESPECIALLY THIS EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL...THOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044>047-079>081-090>094-098-040915- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 509 AM EDT TUE MAY 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND ESPECIALLY THIS EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL...THOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 3, 8:14 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
814 PM EDT TUE MAY 3 2016
NCZ029-044-080-040045-
BEAUFORT-PITT-MARTIN-
814 PM EDT TUE MAY 3 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BEAUFORT...
SOUTHWESTERN MARTIN AND NORTHEASTERN PITT COUNTIES...
AT 814 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF
PITT GREENVILLE AIRPORT...OR 9 MILES NORTHWEST OF GREENVILLE...MOVING
EAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GREENVILLE...WASHINGTON...EAST CAROLINA UNIVERSITY...PITT GREENVILLE
AIRPORT...DOWDY FICKLEN STADIUM...GRIMESLAND...SIMPSON...FALKLAND AND
BEARGRASS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3554 7708 3558 7751 3575 7754 3576 7752
3579 7749 3583 7712
TIME...MOT...LOC 0014Z 257DEG 31KT 3572 7748
2The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:06 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Greene, Lenoir, Pitt | 24 min |
| May 3, 8:14 PM EDT | Special Weather Statement | MHX | Pitt | 31 min |
| May 3, 8:37 PM EDT | Severe Thunderstorm Warning | MHX | Greene, Lenoir, Pitt | 23 min |
| May 3, 8:56 PM EDT | Special Weather Statement | MHX | Duplin | 34 min |
| May 3, 8:58 PM EDT | Special Weather Statement | MHX | Greene, Pitt | 32 min |
| May 3, 9:14 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort | 16 min |
| May 3, 9:51 PM EDT | Special Weather Statement | MHX | Beaufort | 39 min |
| May 3, 10:42 PM EDT | Special Weather Statement | MHX | Hyde | 33 min |
| May 3, 11:31 PM EDT | Special Weather Statement | MHX | Greene, Lenoir | 44 min |
| May 3, 11:48 PM EDT | Severe Thunderstorm Warning | MHX | Craven, Jones | 42 min |
| May 4, 12:06 AM EDT | Special Weather Statement | MHX | Lenoir | 24 min |
| May 4, 12:21 AM EDT | Severe Thunderstorm Warning | MHX | Craven, Jones, Lenoir | 24 min |
| May 4, 12:22 AM EDT | Special Weather Statement | MHX | Beaufort | 38 min |
| May 4, 12:43 AM EDT | Special Weather Statement | MHX | Craven | 32 min |
| May 4, 10:39 AM EDT | Special Marine Warning | MHX | 66 min | |
| May 4, 11:24 AM EDT | Special Marine Warning | MHX | 66 min | |
| May 4, 11:26 AM EDT | Special Weather Statement | MHX | Dare | 34 min |
| May 4, 11:35 AM EDT | Special Marine Warning | MHX | 55 min | |
| May 4, 3:47 PM EDT | Special Weather Statement | MHX | Carteret | 28 min |
| May 4, 3:52 PM EDT | Special Marine Warning | MHX | 53 min | |
| May 4, 4:07 PM EDT | Severe Thunderstorm Warning | MHX | Carteret, Craven, Pamlico | 23 min |
| May 4, 4:29 PM EDT | Severe Thunderstorm Warning | MHX | Carteret | 31 min |
| May 4, 4:41 PM EDT | Special Marine Warning | MHX | 64 min | |
| May 4, 5:12 PM EDT | Special Weather Statement | MHX | Hyde | 33 min |
| May 4, 5:56 PM EDT | Special Weather Statement | MHX | Hyde | 34 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.